- Contract Packaging
- Leaders in Packaging
- Calendar of Events
Article | May 31, 2005
Tylenol questioned about Meltaway packs
The Maryland Poison Center has warned that the packaging and label copy of a new form of Children’s Tylenol could confuse parents and even medical professionals to accidentally offer a double dose that could cause liver damage.
The issue concerns the 80-mg form of Meltaways a flavored chewable form for children ages two to six packed in blister packs. While some blister packs contain one tablet correctly labeled 80 mg others also labeled 80 mg contain two 80-mg tablets or a double dose.
“The parent doesn’t know if she should use the one tablet or the two that seem to be made to be given together” said Dr. Suzanne Doyon medical director at the center. Although there are no known children harmed
by an overdose a spokeswoman for the Food and Drug Administration said “We are aware of the situation and are looking into it.”
The Johnson & Johnson company however said that packaging changes were in the works. “Because we strive to improve label comprehension for all of our products we are making changes to the . . . packaging on both the front label panel and on the blister card to further emphasize that each Children’s Tylenol Meltaways contains 80 mg per tablet” the company reported. “These changes have been reviewed with the U.S. Food and Drug Administration.”
The Maryland Poison Center was alerted by information in a publication for pharmacists. —Arnie Orloski
Related Sponsored Content
E-BOOK SPECIAL REPORT
42 Best Package Designs